Tag Archives: medications

Medications that cause leaky gut

drugs that cause leaky gut

Although diet obviously plays a role in leaky gut, so do other factors, such as high blood sugar, chronic stress, and hormonal imbalances. However, it’s important not to overlook the impact of seemingly innocuous over-the-counter (OTC) medications, as well as some prescription ones.

Leaky gut, or intestinal permeability, is a condition in which the walls of the small intestine become inflamed, damaged, and porous, allowing undigested foods, bacteria, yeast, and other pathogens into the bloodstream. Once these pathogens escape the confines of the intestines and hit the bloodstream, they trigger inflammation in the body and brain. Leaky gut is associated with chronic disease, autoimmunity, depression, and more. Common symptoms include joint pain, skin conditions, gut problems, fatigue, and depression and other brain-based disorders.

In addition to following a leaky gut diet, you can repair your gut and lower inflammation by eating a diet that stabilizes your blood sugar, taking measures to reduce physical and mental stress, and being aware of which medications could be making your leaky gut worse.

Continue reading